MAUDE Adverse Event Report: PENUMBRA, INC. POD PACKING COIL; HCG, KRD

PENUMBRA, INC. POD PACKING COIL; HCG, KRD
Catalog Number RBYPODJ15
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2022-00538.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the gastroduodenal artery (gda) using pod packing coils (pod pc), pod coils, and a lantern delivery microcatheter (lantern).During the procedure, the physician placed multiple pod pcs and pod coils in the target location using the lantern.The physician advanced and detached another pod pc in the target location.Subsequently, while removing the pusher assembly of the pod pc, the physician noticed the pusher assembly had broken off within the lantern and became stuck.Therefore, the lantern containing the broken pusher assembly of the pod pc was removed.It was reported after removing the lantern, the hospital technologist noticed the lantern was stiff where the pusher assembly had broken off and became stuck.The lantern was not used for the remainder of the procedure.Next, the physician inserted a new lantern into the patient and then advanced the next pod pc through the lantern.While attempting to form the pod pc in the desired location, the coil had unintentionally detached.It was reported that the pod pc detached in the desired location; therefore, the physician removed the pusher assembly and flushed the lantern to secure the coil in the vessel.The procedure was completed using additional pod pcs and the same lantern.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that this complaint was submitted to the fda by the user facility with the following reference number: mw5112797.This report is associated with mfr report number: 3005168196-2022-00538.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the gastroduodenal artery (gda) using pod packing coils (pod pc), pod coils, and a lantern delivery microcatheter (lantern).During the procedure, the physician placed multiple pod pcs and pod coils in the target location using the lantern.The physician advanced and detached another pod pc in the target location.Subsequently, while removing the pusher assembly of the pod pc, the physician noticed the pusher assembly had broken off within the lantern and became stuck.Therefore, the lantern containing the broken pusher assembly of the pod pc was removed.It was reported after removing the lantern, the hospital technologist noticed the lantern was stiff where the pusher assembly had broken off and became stuck.The lantern was not used for the remainder of the procedure.Next, the physician inserted a new lantern into the patient and then advanced the next pod pc through the lantern.While attempting to form the pod pc in the desired location, the coil had unintentionally detached.It was reported that the pod pc detached in the desired location; therefore, the physician used the pusher assembly to push and secure the pod pc in the vessel.The procedure was completed using additional pod pcs and the same lantern.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section is being updated based on additional information provided by a penumbra sales representative on 12/1/2022: 1.Section b.Box 5.Describe event or problem.This report is associated with mfr report number: 3005168196-2022-00538 h3 other text : placeholder.

Brand Name
POD PACKING COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key15820104
Report Number3005168196-2022-00539
Device Sequence Number16896627
Product Code HCG
UDI-Device Identifier00814548017648
UDI-Public814548017648
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K170852
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/12/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPODJ15
Device Lot NumberF00002619
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2022
Supplement Date Received by Manufacturer12/01/2022
01/14/2005
Initial Report FDA Received Date11/17/2022
Supplement Report FDA Received Date12/07/2022
12/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Date Report Sent to FDA01/01/2005